Document Detail


[Unclear acute respiratory failure in a 64-year-old woman after coronary intervention].
MedLine Citation:
PMID:  21046530     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
HISTORY AND ADMISSION FINDINGS: Due to a retroperitoneal hematoma after cardiac catheterization a 64 year-old woman received two concentrates of red blood cells. Within two hours after transfusion the patient developed acute dyspnoea, anxiety and shivering.
INVESTIGATIONS: Computertomography (CT) of the chest revealed a new bilateral, basally accented pulmonary edema. Pulmonary embolism was ruled out. A cardiac cause in terms of cardiogenic shock had been excluded by echocardiography and other non-invasive measurements. Moreover, no circulatory overload (transfusion-associated circulatory overload [TACO]) after transfusion was presented and the stable size of the retroperitoneal hematoma excluded haemorrhagic shock. Hence, the clinical pattern pointed towards a transfusion-related acute lung injury (TRALI).
TREATMENT AND COURSE: The patient was intubated and a catecholamine medication was initiated. The weaning process proceeded without complications and the patient was extubated after several days. In the following chest x-ray no pulmonary residuals were left. After two weeks the patient was transferred to a rehabilitation unit.
CONCLUSION: TRALI is a life-threatening and an often unconsidered complication after transfusion of plasma containing blood products. According to the criteria of the european haemovigilance networks (EHN-criteria), TRALI is diagnosed by clinical and radiological parameters. In case of suspicious TRALI the involved transfusion center has to be informed. By a crossmatch between donor plasma and recipient granulocytes the causal antibodies are detected in most cases. In 17% of cases no antibodies are detected.
Authors:
V Tiyerili; U M Becher; K Strach; C F Mueller; G Nickenig; J O Schwab
Publication Detail:
Type:  Case Reports; English Abstract; Journal Article     Date:  2010-11-02
Journal Detail:
Title:  Deutsche medizinische Wochenschrift (1946)     Volume:  135     ISSN:  1439-4413     ISO Abbreviation:  Dtsch. Med. Wochenschr.     Publication Date:  2010 Nov 
Date Detail:
Created Date:  2010-11-03     Completed Date:  2010-11-30     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0006723     Medline TA:  Dtsch Med Wochenschr     Country:  Germany    
Other Details:
Languages:  ger     Pagination:  2235-8     Citation Subset:  IM    
Copyright Information:
© Georg Thieme Verlag KG Stuttgart · New York.
Affiliation:
Medizinische Klinik und Poliklinik II, Universitätsklinikum Bonn, Bonn, Germany. Vedat.Tiyerili@ukb.uni-bonn.de
Vernacular Title:
Unklare akute respiratorische Insuffizienz bei einer 64-jährigen Patientin nach Koronarintervention.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Acute Lung Injury / diagnosis*,  therapy
Catecholamines / administration & dosage
Combined Modality Therapy
Coronary Restenosis / therapy*
Drug-Eluting Stents*
Echocardiography
Erythrocyte Transfusion / adverse effects*
Female
Heart Catheterization / adverse effects*
Hematoma / etiology*,  therapy*
Humans
Intermediate Care Facilities
Intubation, Intratracheal
Middle Aged
Myocardial Infarction / therapy*
Myocardial Revascularization*
Pulmonary Edema / diagnosis,  etiology*,  therapy
Respiratory Insufficiency / diagnosis,  etiology*,  therapy
Retroperitoneal Space*
Tomography, X-Ray Computed
Ventilator Weaning
Chemical
Reg. No./Substance:
0/Catecholamines

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  [Treatment decisions in advanced cancer. An empirical-ethical study on physicians' criteria and the ...
Next Document:  [42-year-old patient with palpitations].